Louisiana, 2025

Flash Flood and Hail in Louisiana, March 15, 2025

March 15, 2025 · NWS SHV · 19 events in 10 counties and zones

Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into much of North Louisiana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into much of North Louisiana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north. However, a strengthening low-level jet sampled by the KSHV (Shreveport, Louisiana) radar supported 0-1 km storm relative helicity (SRH) on the order of 200-300 m2/s2. Increasing low-level surface moisture and mixed layer CAPE were supportive of a more volatile environment downstream of the developing convection. Discrete to semi-discrete supercells migrated into this air mass with numerous reports of large hail and damaging wind gusts along with isolated flash flooding reported across North Louisiana throughout the morning on March 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 2:04 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 15, 2:04 AM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
304 AM CDT Sat Mar 15 2025

...New UPDATE...

.UPDATE...
Issued at 300 AM CDT Sat Mar 15 2025

Collaboration call with SPC has resulted in a cancellation of
Tornado Watch #38 for portions of Northern Louisiana and South
Central Arkansas and the issuance of Severe Thunderstorm Watch #43
for portions of Northeast Texas, mainly south of the dryline as
mentioned above. These storms will pose more of a large hail
threat given the steep lapse rates in place vs a tornado threat
thus the decision to go Severe Thunderstorm Watch and not Tornado
Watch but per collaboration with SPC...that certainly does not
mean we could not see an isolated tornado across Northeast Texas
this morning. Thinking is the tornado threat will be higher across
Northern Louisiana and South Central Arkansas later this morning
so a new Tornado Watch will likely become necessary for areas
downstream of Severe Thunderstorm Watch #43 in a few hours.

13

&&

.SHORT TERM...
(Saturday through Sunday)
Issued at 135 AM CDT Sat Mar 15 2025

Sfc dryline as of 2 AM this morning was basically paralleling the
I-30 Corridor of NE TX into SW AR and had shown some instances of
backing up slightly to the northwest earlier this morning but it
should begin slowly advancing south and east after sunrise as our
upper level trough pivots out of the Texas Hill Country and into
the Middle Red River Valley. Current Tornado Watch #38 in effect
until 5 AM will be allowed to expire on time and beyond this, we
will need to watch for renewed convective development to our south
and southwest as upper level ascent should really begin amping up
near or shortly before sunrise in response to the ejecting
upstream trough. The airmass to the south and east of the stalled
dryline can best be described as marginally unstable attm with
SBCAPE values near 1500-2000 J/KG with steep mid-level lapse
rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work
along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of
severe weather will be possible this morning. Assuming that the
dryline behaves as progs suggest, our greatest severe weather
threat area should be focused across Deep East Texas into Northern
Louisiana and South Central Arkansas with the window of
opportunity being mainly this morning before ending by very early
afternoon at the latest across our far eastern zones as by that
time, our region should become dryslotted aloft from the
southwest.

As the dryline advances east in advance of the upper trough axis,
look for rapidly falling dewpoints which will result in rapidly
falling humidity. Post dryline winds will veer around to the WSW
with speeds near 10 to 20 mph with higher gusts. This again will
result in an elevated Fire Danger risk today across our western
half (see Fire Weather Discussion below for details). Went on the
warmer side of guidance concerning temperatures today as NBM MOS
has been too cool for days now and see no reason to go cooler
today without a frontal passage behind the dryline today.

Speaking of frontal passage, the true cold front in association
with the upper trough will finally begin moving into our region
from the northwest by very late this afternoon, making quick work
through our region by late this evening. Cannot rule out some
isolated showers in this post dryline/pre frontal airmass before
skies clear areawide tonight. We will see a cool down for Sunday
but nothing significant with high temperatures mostly in the 60s.

13

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 135 AM CDT Sat Mar 15 2025

Upper ridging through the early part of next week will mean dry
conditions but temperatures quickly moderate by Monday with a
warming trend continuing into at least Tuesday of next week. Our
next upstream trough ejects out into the Southern Plains Tuesday
Night/Wed timeframe but the trough appears to be moisture starved
across our region. Kept slight chance pops going for Wed across
our eastern half only but this trough does not appear to have much
impact on our region other than to cool us down slightly by the end
the upcoming work week.

13

&&

.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Fri Mar 14 2025

Windy conditions will persist at all sites for the at least the
first couple of hours of the period. However, wind speeds should
rapidly diminish to around 10 kts or less before 15/06z. Showers
and thunderstorms remain possible early in the period, mainly
southeast of a line from KJSO to KELD, but convective coverage and
impacts any individual TAF sites are very uncertain. MVFR ceilings
are expected at most locations after 15/06z. Another round of
convection should develop across East Texas just before sunrise
and will spread east and southeast on Saturday, finally exiting to
the east late in the period. Flight conditions should rapidly
improve back into the VFR range from west to east as the showers
and thunderstorms end.

Nuttall

&&

.FIRE WEATHER...
Issued at 224 PM CDT Fri Mar 14 2025

There will be another elevated Fire Danger threat once again today
across the western half of the Four State Region. This will
include all of Northeast Texas, Southeast Oklahoma, the adjacent
counties of Southwest Arkansas and the western third of Northwest
Louisiana. While there will be a chance of wetting rain this
morning across this region, rainfall amounts will be mainly near a
quarter of an inch or less. Minimum afternoon humidity values will
fall into the upper teens to near 30 percent across this region
with west southwest to west winds sustained near 15 mph with
higher gusts. Temperatures should fall off quickly this evening
after sunset and winds will shift around to the northwest in the
wake of a strong cold front. This should allow for rapid humidity
recovery after sunset this evening and this should alleviate the
elevated fire danger threat today. A Fire Danger Statement will be
issued for the western half of our region to highlight this
elevated Fire Danger threat today.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 215 AM CDT Sat Mar 15 2025

Spotter activation will likely be needed today for the development
of severe thunderstorms across portions of Deep East Texas into
Northern Louisiana and South Central Arkansas this morning through
very early this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  48  68  43 /  70  20   0   0
MLU  77  49  65  41 /  70  20   0   0
DEQ  75  40  65  36 /  40  20   0   0
TXK  78  44  66  42 /  40  20   0   0
ELD  76  45  65  38 /  70  20   0   0
TYR  80  45  68  45 /  40  10   0   0
GGG  80  45  68  43 /  50  10   0   0
LFK  82  48  71  44 /  70  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...09

In the hours before

Special weather statement, Mar 15, 2:54 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
354 AM CDT Sat Mar 15 2025

TXZ136-149-150915-
Smith TX-Cherokee TX-
354 AM CDT Sat Mar 15 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CHEROKEE AND SOUTHERN
SMITH COUNTIES UNTIL 415 AM CDT...

At 354 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 19 miles northwest of Reese to 13 miles
southwest of Maydelle, or extending from 25 miles southwest of Tyler
to 20 miles southwest of Rusk, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Jacksonville, Whitehouse, Rusk, Bullard, Troup, Mixon,
  Mount Selman, Reese, Ponta, Maydelle, New Summerfield, Noonday,
  New Chapel Hill, Gallatin, Reklaw, Cuney, Concord and Teaselville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3215 9548 3220 9546 3224 9549 3236 9517
      3208 9499 3185 9498 3185 9497 3172 9496
      3164 9528 3168 9528 3172 9534 3173 9533
      3173 9537 3175 9536 3176 9540 3182 9540
      3184 9545 3193 9542 3196 9545 3208 9542
TIME...MOT...LOC 0853Z 250DEG 54KT 3213 9567 3191 9552 3168 9547

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Mar 15, 3:37 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
437 AM CDT Sat Mar 15 2025

TXZ137-138-150-151-151000-
Panola TX-Harrison TX-Gregg TX-Rusk TX-
437 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREGG...
SOUTHWESTERN HARRISON...NORTHWESTERN PANOLA AND CENTRAL RUSK
COUNTIES UNTIL 5 AM CDT...

At 437 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Henderson, Tatum, Beckville, Pinehill, Minden, Joinerville,
  Easton, Church Hill, Chapman, Stewart, Oak Hill, Fairplay, Chalk
  Hill, Monroe, Brachfield, Darco and Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3237 9469 3250 9452 3230 9420 3193 9482
      3215 9498
TIME...MOT...LOC 0936Z 229DEG 41KT 3209 9479

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Local storm report, Mar 15, 3:46 AM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
446 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     Hail             4 WSW Gallatin          31.87N 95.21W
03/15/2025  E1.00 Inch       Cherokee           TX   Broadcast Media

            Public report of hail estimated to be
            quarter size near the Cherokee County
            Airport.

&&

20
Local storm report, Mar 15, 3:48 AM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
448 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     Hail             5 SE Henderson          32.10N 94.76W
03/15/2025  E0.75 Inch       Rusk               TX   Public

            Report from mPING: Dime (0.75 in.).

&&

20
Special weather statement, Mar 15, 4:03 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 AM CDT Sat Mar 15 2025

TXZ138-150-151-151045-
Harrison TX-Panola TX-Rusk TX-
503 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...CENTRAL
PANOLA AND NORTHEASTERN RUSK COUNTIES UNTIL 545 AM CDT...

At 503 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Pinehill, or 13 miles east of Henderson, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Marshall, Carthage, Waskom, Tatum, Beckville, Elysian Fields,
  Deberry, Scottsville, Darco, Fairplay and Chapman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3211 9460 3223 9470 3263 9430 3246 9404
      3235 9404 3204 9454
TIME...MOT...LOC 1003Z 231DEG 44KT 3219 9458

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

20
Local storm report, Mar 15, 4:04 AM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
504 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     Hail             4 WSW Gallatin          31.87N 95.21W
03/15/2025  M1.00 Inch       Cherokee           TX   Broadcast Media

            Corrects previous hail report from 4 WSW
            Gallatin. Public report of hail estimated to
            be quarter size near the Cherokee County
            Airport.

&&

20

The radar

The Shreveport radar (KSHV), 15 km away, was scanning. The volume nearest the first event began at 10:44 UTC.

Open the radar archive at this moment

Event by event

11 hail, 7 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Caddo

When
March 15, 4:45 AM CST
Where
Caddo County, Blanchard
Measured
1.5 in hail
Reported by
Public
Coordinates
32.580, -93.880

Half dollar to ping pong ball size hail reported on Stockbridge Lane in Blanchard.

Hail, Caddo

When
March 15, 4:46 AM CST
Where
Caddo County, 1.35 mi WNW of Blanchard
Measured
1.5 in hail
Reported by
Public
Coordinates
32.590, -93.900

Ping pong ball size hail reported in Blanchard via Mping.

Hail, Caddo

When
March 15, 4:46 AM CST
Where
Caddo County, 2.23 mi NE of Shipp
Measured
1 in hail
Reported by
Public
Coordinates
32.600, -93.920

Quarter size hail reported near Blanchard.

Hail, Caddo

When
March 15, 4:46 AM CST
Where
Caddo County, 2.07 mi N of Blanchard
Measured
2 in hail
Reported by
Public
Coordinates
32.610, -93.880

Hen egg size hail reported on North Park Circle in Blanchard.

Hail, Caddo

When
March 15, 4:48 AM CST
Where
Caddo County, 1.81 mi NE of Blanchard
Measured
2 in hail
Reported by
Public
Coordinates
32.600, -93.860

Hen egg size hail reported on Eagle Way in Blanchard.

Hail, Webster

When
March 15, 5:33 AM CST
Where
Webster County, 2.98 mi WNW of Shongaloo
Measured
1.75 in hail
Reported by
Public
Coordinates
32.940, -93.350

Golf ball size hail reported on Highway 2 just west of Shongaloo.

Hail, Webster

When
March 15, 5:38 AM CST
Where
Webster County, 4.5 mi SSE of Springhill Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
32.940, -93.390

Golf ball size hail reported southeast of Springhill via Mping.

Thunderstorm Wind, Union

When
March 15, 5:40 AM CST
Where
Union County, 4.01 mi NE of Downsville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.660, -92.370

Trees and power lines downed near Highway 15 North and Highway 145.

Hail, Webster

When
March 15, 5:45 AM CST
Where
Webster County, 3.64 mi NNW of Sykes Ferry
Measured
1.5 in hail
Reported by
Public
Coordinates
32.880, -93.470

Ping pong ball size hail reported southwest of Sarepta via Mping.

Hail, Bossier

When
March 15, 6:00 AM CST
Where
Bossier County, 1.74 mi E of Benton
Measured
1 in hail
Reported by
Public
Coordinates
32.700, -93.700

Quarter size hail reported on the east side of Benton.

Hail, Lincoln

When
March 15, 6:26 AM CST
Where
Lincoln County, 1.88 mi ENE of Chautauqua Spgs
Measured
1 in hail
Reported by
Public
Coordinates
32.560, -92.620

Quarter size hail reported on the north side of Ruston via Mping.

Thunderstorm Wind, Winn

When
March 15, 6:40 AM CST
Where
Winn County, 0.59 mi W of Atlanta
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.800, -92.760

Power lines downed on Highway 471 southwest of Atlanta.

Thunderstorm Wind, Winn

When
March 15, 7:08 AM CST
Where
Winn County, 0.69 mi S of Hudson
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.020, -92.580

Tree downed along Sunset Beach Road.

Thunderstorm Wind, Caldwell

When
March 15, 7:17 AM CST
Where
Caldwell County, 2.24 mi SE of Spaulding
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.930, -92.150

Tree downed along Highway 843.

Thunderstorm Wind, Jackson

When
March 15, 7:29 AM CST
Where
Jackson County, 1.88 mi ESE of Womack
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.220, -92.440

Multiple large tree limbs were reported downed via Mping.

Thunderstorm Wind, Jackson

When
March 15, 7:36 AM CST
Where
Jackson County, 1.88 mi ENE of Hoods Hill
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.240, -92.370

Two trees downed along Highway 4.

Hail, Sabine

When
March 15, 8:00 AM CST
Where
Sabine County, 1.18 mi W of Toro
Measured
1.5 in hail
Reported by
Public
Coordinates
31.280, -93.570

Ping pong ball size hail reported on Toro Bay Drive in the Toro community.

Thunderstorm Wind, Natchitoches

When
March 15, 8:48 AM CST
Where
Natchitoches County, 2.83 mi NNE of Natchez
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.720, -93.040

A large farm shop was destroyed along Fish Hatchery Road between Natchitoches and Natchez.

Flash Flood, Jackson

When
March 15, 9:00 AM CST to 10:00 AM CST
Where
Jackson County, 1.75 mi E of Womack to 1.77 mi W of Hoods Hill
Cause
Heavy Rain
Reported by
Public
Coordinates
32.230, -92.440

Flash flooding reported via Mping.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248875, 1248876, 1248877, 1248878, 1248879, 1248880, 1248881, 1248982, 1248882, 1248884, 1248885, 1249709, 1249710, 1249036, 1248981, 1249035, 1248886, 1249712, 1249713.